Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Please take some time to click through these links to find out more about our community.

    What is a Trigger and When to Trigger a Post
    How and Why to Report a Post
    Visit our Crisis Assistance Link for resources. For immediate help, call 911 or get to the ER.


    Managing Insomnia or poor sleep
    avatar
    Thomas L Schwartz, MD posted:
    A Step-Wise Approach to Insomnia:
    If you have plain old persistant insomnia that causes you to not function well during the day, here are some ideas.
    First, make sure it is not a medical condition keeping you awake- like snoring or apnea or pain or restless legs or depression/anxiety... if a cause is known treat it.
    Second, if there is not a clear cause google 'sleep hygiene' or go to http://www.sleepeducation.com/Hygiene.aspx from the American Academy of Sleep Medicine and make sure you are behaviorally trying good sleep practices.
    Third- If that fails, you can find a therapist to teach you behavioral sleep techniques (these often work as well as meds, but you need to find a therapist trained in cognitive behavioral therapy for insomnia...).
    Fourth- If these non med things fail there are addictive and non addictive sleep meds you can ask for. Rozerem and Silenor are FDA approved non-addictive ones. Slightly addictive ones are ambien, sonata, lunesta and more addictive are restoril or dalmane. All sleeping pills can work but make you tired/groggy in the morning, dizzy, off balance. some can make you sleep walk and as noted some are addicting- so talk to your doc.
    Was this Helpful?
    13 of 27 found this helpful
    Reply
     
    avatar
    Ronkid responded:
    Hello doctor, thank you for reading my question. actually it's not about me, it's about my cousin who lives in
    a foreign country. She has this diseases "cortisol efficiency" for last 5 years. though i found out very
    recently as she asked me to send her over "Pregnenolone 25mg" medicine to her for whole year as its expensive
    in her country. I tried to ask why she needs it for whole year? she told me she has "cortisol efficiency" and
    her body has stopped producing certain type of hormones and she will need those pills for rest of her
    life as that is what her doctor told her.She is also being treated under him for last 3 years. My question
    is " Is there a cure for this diseases and if there is how can it be done".I would very muchly like to provide
    this information to her. Please feel free to provide me some information.
     
    avatar
    susiemargaret replied to Ronkid's response:
    hello, R --

    you have some responses to your duplicate post, at http://forums.webmd.com/3/depression-exchange/forum/7821/2#2 .

    -- susie margaret
    what good is gold, or silver too, if your heart's not good and true -- hank williams, sr.
     
    avatar
    karbob30 responded:
    Hi Dr. Schwartz.

    I have a different question about sleep. Do you know of any peer reports or studies that document the use of Provigil or Nuvigil to help alleviate the sleepfulness or fatigue associated with many meds for depression. I know that Medicare and the FDA consider such uses as off label. Would appreciate any information you have.


    Helpful Tips

    Sexual Problems from Meds..What to do!Expert
    Serotonin type antidepressants can cause 5-30% of the time- sexual problems such as no orgasm, impotence, no libido. Consider that ... More
    Was this Helpful?
    30 of 41 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.